Alert archive / Florida / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 138, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 7, 2004, 5:42 PM EDT for Hamilton County, Florida. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2004, 5:42 PM EDT (21:42 UTC)
- Expired
- Jul 7, 2004, 6:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Hamilton County, FL
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2298 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1019 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:30 PM EDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jul 7, 2:30 PM EDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 PM EDT WED JUL 7 2004 .SHORT TERM...VERY HIGH INSTABILITY ALONG WITH A BETTER MOISTURE PROFILE THIS AFTERNOON IS LEADING TO AN EARLY START TO CONVECTION ACROSS THE FORECAST AREA. WILL STILL BE LOOKING FOR PULSE SEVERE STORMS THIS AFTERNOON AS MID LEVEL DRY AIR SHOULD LEAD TO SOME WET MICROBURSTS IN CONTINUED HIGH CAPE ENVIRONMENT. GPS DERIVED SOUNDINGS CONTINUING TO INDICATE INCREASING PRECIPITABLE WATER VALUES WHICH WILL LEAD TO HEAVY RAINFALL POTENTIAL AS WELL. MODELS...ESPECIALLY THE MESO-ETA...HAVE BACKED OFF ON DEEP LAYER DRY AIR OVER THE KEYS ROTATING INTO THE WESTERN ZONES FOR THURSDAY AFTERNOON AND INSTEAD KEEP THIS FEATURE LARGELY WEST OF OUR AREA. DESPITE MODEL AGREEMENT IN ADEQUATE MOISTURE...SIGNIFICANT DISCREPANCIES REMAIN WRT POPS. WESTERN ZONES VARY BY SOME 30% TO 40% IN THESE AREAS WITH THE GFS THE MOST AGGRESSIVE. WITH SOME VORTICITY ADVECTION PROGGED FOR THE FLORIDA PORTION...WILL GO HIGHER THAN THE MET GUIDANCE WITH GENERALLY HIGH END SCATTERED EXPECTED FOR MOST AREAS...TAPERING SLIGHTLY LESS TO THE NORTH AND WEST. WILL STILL SEE THE POSSIBILITY OF ISOLATED PULSE SEVERE STORMS AS 500 TEMPS REMAIN -7 TO -8 AND RESIDUAL MID LEVEL DRY AIR COULD LEAD TO ADDITIONAL MICROBURSTS. FOR FRIDAY...WILL BEGIN TO SEE UPPER RIDGE BUILD BACK IN FORCE FROM THE EAST WITH 593 DM HEIGHTS BY AFTERNOON. GFS MAINTAINS HIGH POPS DESPITE THIS AS IT WILL TAKE A WHILE TO DRY OUT THE MID LEVELS. WILL GENERALLY GO WITH A BLEND FOR THE POPS BUT LEAN SLIGHTLY TOWARD THE DRIER ETA NUMBERS. WILL ALSO STAY ON THE HIGH SIDE OF GUIDANCE FOR AFTERNOON HIGHS GIVEN WARMING MID-LEVELS. WILL SEE CONTINUING TREND OF BUILDING RIDGE ALOFT THROUGH THE WEEKEND WITH 595DM HIGH CENTERED DIRECTLY OVER THE CWA. GUIDANCE IS SLOW TO RESPOND TO THIS AND HAVE GONE ABOVE GUIDANCE FOR MAX TEMPS AND BELOW FOR POPS. MAY STILL BE TOO HIGH FOR POPS AS ETA SHOWS SIGNIFICANT DRYING FROM THE SOUTH...BUT WILL AT LEAST TRIM POPS FOR NOW AND LET LATER SHIFTS RE-EVALUATE. .LONG TERM...UPPER RIDGE HOLDS STRONG THROUGH EARLY NEXT WEEK BEFORE SHORTWAVE ENERGY MOVES ACROSS THE NORTHERN PERIPHERY AND OFFSHORE THE CAROLINAS BY TUESDAY AND WEDNESDAY. THIS WILL SUPPRESS THE RIDGE SOUTHWEST OF THE AREA LEADING TO MORE IN THE WAY OF CLIMO POPS AND TEMPS. && .MARINE...RIDGE TO REMAIN MAINLY S OF THE AREA WITH W TO SW FLOW EXPECTED ALTHOUGH RIDGE MAY MOVE BRIEFLY UP TO NRN FL FRIDAY AND SATURDAY. OCCASIONAL SW SURGES AT NIGHT AOB 15 KT. SEAS TO REMAIN AOB 3 FT. NO HEADLINES REQUIRED. && .PRELIMINARY POINT TEMPS/POPS... AMG 72 93 73 94 / 20 40 30 30 SSI 76 91 76 90 / 20 40 30 30 JAX 73 91 75 93 / 20 50 30 40 SGJ 75 90 76 89 / 20 40 30 30 GNV 72 92 72 93 / 20 50 30 40 OCF 72 92 71 93 / 20 50 30 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && PUBLIC...JTD/MH MARINE/FIRE WX...ARS
Hazardous weather outlook, Jul 7, 11:00 AM EDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1100 AM EDT WED JUL 7 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-081000- ALACHUA FL-APPLING GA-ATKINSON GA-BACON GA-BAKER FL-BRADFORD FL- BRANTLEY GA-CHARLTON GA-CLAY FL-CLINCH GA-COASTAL CAMDEN GA- COASTAL GLYNN GA-COFFEE GA-COLUMBIA FL-DUVAL FL-ECHOLS GA-FLAGLER FL- GILCHRIST FL-HAMILTON FL-INLAND CAMDEN GA-INLAND GLYNN GA- JEFF DAVIS GA-MARION FL-NASSAU FL-PIERCE GA-PUTNAM FL-ST. JOHNS FL- SUWANNEE FL-UNION FL-WARE GA-WAYNE GA- 1041 AM EDT WED JUL 7 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...HEAT INDICES 100 TO 105 THIS AFTERNOON... HIGH MOISTURE VALUES COMBINED WITH TEMPERATURES IN THE MID TO UPPER 90S WILL LEAD TO HEAT INDICES TOPPING THE 100 DEGREE MARK THIS AFTERNOON. IF POSSIBLE...IT IS RECOMMENDED THAT RESIDENTS REMAIN INDOORS AS MUCH AS POSSIBLE DURING THE WARMEST PART OF THE DAY. IF YOU MUST BE OUTSIDE...BE SURE TO TAKE IN PLENTY OF FLUIDS AND LIMIT EXPOSURE AS NECESSARY. DAYTIME HEATING WILL COMBINE WITH THE SEABREEZES TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON INTO THE EVENING HOURS. THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL...FREQUENT LIGHTNING STRIKES...AND STRONG GUSTY WINDS TO 50 MPH. ISOLATED SEVERE STORMS ARE ALSO POSSIBLE. THE STORMS WILL MOVE SLOWLY TO THE EAST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE EACH DAY THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED. PLEASE RELAY ANY REPORTS OF FLOODING OR SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MZ/JTD
In the hours before
Local storm report, Jul 7, 5:29 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
529 PM EDT WED JUL 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0430 PM LIGHTNING ORANGE PARK 30.17N 81.70W
07/07/2004 CLAY FL TRAINED SPOTTER
LIGHTNING STRIKE SET FIRE TO ELETRICAL BUILDING-SHACK AT
THE EAGLE HARBOR SOCCER COMPLEX. MARBLE SIZE HAIL
REPORTED AS WELL.
&&
HESSSpecial weather statement, Jul 7, 5:31 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 531 PM EDT WED JUL 7 2004 FLZ033-072215- ST. JOHNS FL- 531 PM EDT WED JUL 7 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN ST. JOHNS COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 615 PM EDT... AT 531 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER ST. JOHNS COUNTY...OR ABOUT 5 MILES SOUTHEAST OF FRUIT COVE...MOVING SOUTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT RURAL AREAS ALONG COUNTY ROAD 210 BETWEEN THE RIVER AND INTERSTATE 95 THROUGH 615 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
Local storm report, Jul 7, 5:34 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
534 PM EDT WED JUL 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 2 N PRIDGEN 31.73N 82.92W
07/07/2004 COFFEE GA EMERGENCY MNGR
EMERGENCY MANAGER REPORTED 2 FARM SHELTERS DAMAGED. ONE
COLLAPSED...WHILE THE OTHER HAD THE TIN ROOF BLOWN OFF
AND ACROSS ERNEST PRIDGEN ROAD. WIDESPREAD TREE DAMAGE
ACROSS PRIDGEN AREA...WITH MARBLE SIZE HAIL REPORTED IN
TOWN AS WELL.
&&
HESSSpecial weather statement, Jul 7, 5:36 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 536 PM EDT WED JUL 7 2004 FLZ020-022-072215- COLUMBIA FL-HAMILTON FL- 536 PM EDT WED JUL 7 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN COLUMBIA AND EASTERN HAMILTON COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 615 PM EDT... AT 536 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES WEST OF SUWANNEE VALLEY...OR ABOUT 10 MILES NORTHWEST OF LAKE CITY...MOVING SOUTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WHITE SPRINGS...SUWANNEE VALLEY AND WINFIELD THROUGH 615 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
Local storm report, Jul 7, 5:39 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
539 PM EDT WED JUL 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0538 PM TSTM WND DMG RAYBON 31.26N 81.97W
07/07/2004 BRANTLEY GA LAW ENFORCEMENT
TREE DOWN ALONG RAYBON ROCK ROAD OFF U.S. HIGHWAY 301.
&&
HESSLocal storm report, Jul 7, 5:40 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
540 PM EDT WED JUL 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0537 PM HAIL WHITE SPRINGS 30.34N 82.76W
07/07/2004 0.88 INCH HAMILTON FL EMERGENCY MNGR
&&
HESSThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 2:33 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 42 min |
| Jul 7, 3:42 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Putnam | 33 min |
| Jul 7, 4:15 PM EDT | Severe Thunderstorm Warning | JAX | Putnam | 45 min |
| Jul 7, 4:26 PM EDT | Severe Thunderstorm Warning | JAX | Clay | 49 min |
| Jul 7, 4:31 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 44 min |
| Jul 7, 4:39 PM EDT | Special Marine Warning | JAX | 96 min | |
| Jul 7, 4:41 PM EDT | Special Marine Warning | JAX | 64 min | |
| Jul 7, 4:47 PM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 43 min |
| Jul 7, 5:11 PM EDT | Severe Thunderstorm Warning | JAX | Putnam | 49 min |
| Jul 7, 5:13 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 47 min |
| Jul 7, 5:45 PM EDT | Special Marine Warning | JAX | 60 min | |
| Jul 7, 7:12 PM EDT | Special Marine Warning | JAX | 93 min | |
| Jul 7, 4:34 PM EDT | Severe Thunderstorm Warning | JAX | Ware | 41 min |
| Jul 7, 4:36 PM EDT | Severe Thunderstorm Warning | JAX | Camden | 39 min |
| Jul 7, 5:26 PM EDT | Severe Thunderstorm Warning | JAX | Brantley | 49 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.